MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 04/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that the introducer was used for a rotarex procedure and had to be removed completely because the introducer was broken.The patient had a lot of blood loss because after the removal of the rotarex that the wire the procedure had to be repeated.Reportedly in the end everything was well for the patient.New information from the manufacturer's quality engineer determined this complaint to be reportable upon review of the returned complaint device.A section of the device did not remain inside the patients body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, trends, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported one (1) used sheath was returned.Visual inspection confirmed the check-flo was separated from the sheath.The sheath flare was measured with a go/no-go gage and found to be within specification.Slight distortion and stretching of the flare indicates the flare was securely seated between the check-flo valve and cap.A hemostat marking was observed near the proximal end of the sheath.No other notable damage was found.There is no evidence to suggest the product was not made to specifications.The process of attaching threaded proximal end fittings to flexor sheaths is validated.The process validation shows that the device meets tensile requirements per iso (b)(4).Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "when inserting, manipulating, or withdrawing a device through an introducer always maintain introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Sheath introduction: insert the dilator completely into the introducer.If using an introducer with aq hydrophilic coating, activate hydrophilic coating by wetting the outer surface of the device with heparinized saline.For best results, maintain wetted condition of device during placement.Using standard seldinger technique, access the target vessel with the appropriate needle.Insert wire into the vessel through the needle, then remove needle, leaving the wire guide in place.Insert dilator/sheath combination over wire guide.Sheath removal: insert wire guide at least 10 cm past the tip of the sheath.Insert the dilator over the wire into the sheath.Withdraw the sheath and dilator as a unit.Remove the wire guide." based on the information provided, examination of the returned device and the results of our investigation it is feasible to suggest that this device received force beyond its intended design.We will continue to monitor for similar complaints.Per the health risk assessment no further action is required.
 
Event or Problem Description
It was reported that the introducer was used for a rotarex procedure and had to be removed completely because the introducer was broken.The patient had a lot of blood loss because after the removal of the rotarex that the wire the procedure had to be repeated.Reportedly in the end ¿everything was well for the patient.¿ new information from the manufacturer's quality engineer determined this complaint to be reportable upon review of the returned complaint device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6100143
Report Number1820334-2016-01279
Device Sequence Number13737194
Product Code DYB
UDI-Device Identifier00827002490994
UDI-Public(01)00827002490994(17)180716(10)6036588
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-18/38-45-RB-ANL0-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2016
Supplement Report FDA Received Date12/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;